MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70805-70
Medical Device Problem Codes No Device Output (1435); Unable to Obtain Readings (1516)
Health Effect - Clinical Codes Dehydration (1807); Diarrhea (1811); Hyperglycemia (1905); Pain (1994); Sweating (2444)
Date of Event 10/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, product has not yet been returned.An extended investigation has been performed for the reported complaint, and it has been determined that there was no indication that the product did not meet specification.The dhrs (device history record) for the freestyle lite meter and freestyle strips were reviewed, and the dhrs showed the freestyle lite meter and freestyle strips passed all tests prior to release.Retain testing was performed for freestyle strips and all units performed within specification.If the product is returned, a physical investigation will be performed and a follow-up report submitted.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A customer reported the blood glucose test would not start with test sample insertion, with the adc blood glucose meter.On (b)(6) 2020, the customer went to a walk-in clinic, but did not receive diabetes related treatment.The customer then began experiencing symptoms of dehydration, pain, diarrhea, and sweating, and self-presented at a hospital on (b)(6) 2020.The customer was diagnosed with hyperglycemia, and reported receiving unspecified treatment for dehydration and pain relievers.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
Visual inspection performed on the returned meter and no issues were observed.The meter powered on with button depression and with strip insertion.All results were within range specification and no errors were observed during control solution testing.No malfunction or product deficiency was identified.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A customer reported the blood glucose test would not start with test sample insertion, with the adc blood glucose meter.On (b)(6)2020, the customer went to a walk-in clinic, but did not receive diabetes related treatment.The customer then began experiencing symptoms of dehydration, pain, diarrhea, and sweating, and self-presented at a hospital on (b)(6)2020.The customer was diagnosed with hyperglycemia, and reported receiving unspecified treatment for dehydration and pain relievers.There was no report of death or permanent injury associated with this event.

Brand Name
FREESTYLE LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key10907103
Report Number2954323-2020-11968
Device Sequence Number14204514
Product Code NBW
UDI-Device Identifier00699073708229
UDI-Public00699073708229
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2022
Device Model Number70805-70
Device Catalogue Number70822
Device Lot Number1126342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight89